Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 16, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 11, 2011, 7:26 AM CDT for Marinette County, Oconto County, Wisconsin. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2011, 7:26 AM CDT (12:26 UTC)
- Expired
- May 11, 2011, 8:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Marinette County, WI, Oconto County, WI
The radar
The Green Bay radar (KGRB), 78 km from the middle of the area, began a volume at 12:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 8:00 AM CDT | HAIL 0.75 | Coleman, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 0.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
679
WUUS53 KGRB 111226
SVRGRB
WIC075-083-111315-
/O.NEW.KGRB.SV.W.0016.110511T1226Z-110511T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
726 AM CDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MARINETTE COUNTY IN NORTHEAST WISCONSIN...
OCONTO COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 815 AM CDT
* AT 723 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
CRIVITZ TO 9 MILES WEST OF OCONTO...AND MOVING EAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CRIVITZ AROUND 730 AM CDT.
WAUSAUKEE AROUND 740 AM CDT.
OCONTO AROUND 800 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE MIDDLE
INLET...BEAVER...LOOMIS...PORTERFIELD...HARMONY...PESHTIGO AND
MCALLISTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. IF INDOORS...STAY AWAY FROM WINDOWS. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING.
&&
LAT...LON 4498 8762 4495 8780 4493 8783 4487 8782
4483 8788 4485 8830 4540 8814 4540 8786
4537 8787 4536 8785 4536 8775 4539 8770
4539 8767 4535 8764 4528 8770 4518 8773
4511 8764 4510 8760
TIME...MOT...LOC 1225Z 277DEG 12KT 4529 8802 4492 8804
WIND...HAIL <50MPH 1.00IN
$$
TE3 follow-up statements
876
WWUS53 KGRB 111244
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
744 AM CDT WED MAY 11 2011
WIC075-083-111315-
/O.CON.KGRB.SV.W.0016.000000T0000Z-110511T1315Z/
MARINETTE WI-OCONTO WI-
744 AM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OCONTO AND
SOUTHEASTERN MARINETTE COUNTIES UNTIL 815 AM CDT...
AT 740 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF
CRIVITZ TO 5 MILES NORTHWEST OF OCONTO...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
MARINETTE...OCONTO...PORTERFIELD...HARMONY...MCALLISTER AND
PESHTIGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE LARGE HAIL...AND DEADLY LIGHTNING. FOR
YOUR PROTECTION...REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
&&
LAT...LON 4498 8762 4495 8780 4493 8783 4487 8782
4483 8788 4485 8830 4516 8817 4539 8767
4536 8764 4528 8770 4518 8773 4512 8765
4510 8760
TIME...MOT...LOC 1243Z 277DEG 12KT 4521 8788 4491 8796
WIND...HAIL <50MPH 1.00IN
$$
SKOWRONSKI609
WWUS53 KGRB 111259
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
759 AM CDT WED MAY 11 2011
WIC075-083-111315-
/O.CON.KGRB.SV.W.0016.000000T0000Z-110511T1315Z/
MARINETTE WI-OCONTO WI-
759 AM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OCONTO AND
SOUTHEASTERN MARINETTE COUNTIES UNTIL 815 AM CDT...
AT 752 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF
CRIVITZ TO OCONTO...MOVING EAST AT 15 MPH.
THE STORMS HAD WEAKENED A BIT...AND WERE PROBABLY ONLY PRODUCING UP
TO 1/2 INCH HAIL RIGHT NOW. BUT CONDITIONS REMAINED FAVORABLE FOR
THE STORMS TO STRENGTHEN A BIT...SO LARGER HAIL IS STILL POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
MARINETTE...HARMONY...PORTERFIELD...PESHTIGO AND MCALLISTER.
LAT...LON 4498 8762 4495 8780 4493 8783 4487 8782
4483 8788 4511 8819 4516 8817 4539 8767
4536 8764 4528 8770 4518 8773 4512 8765
4510 8760
TIME...MOT...LOC 1257Z 277DEG 12KT 4521 8786 4495 8784
WIND...HAIL <50MPH 1.00IN
$$
SKOWRONSKI258
WWUS53 KGRB 111317
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
817 AM CDT WED MAY 11 2011
WIC075-083-111324-
/O.EXP.KGRB.SV.W.0016.000000T0000Z-110511T1315Z/
MARINETTE WI-OCONTO WI-
817 AM CDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR OCONTO AND SOUTHEASTERN
MARINETTE COUNTIES WILL EXPIRE AT 815 AM CDT...
A CLUSTER OF THUNDERSTORMS CONTINUED TO WORK SLOWLY EAST ACROSS FAR
SOUTHEAST MARINETTE COUNTY. THE STORMS COULD STILL PRODUCE HAIL TO
AROUND 1INCH IN DIAMETER...BUT THEY SHOULD EXIT THE COUNTY WITHIN
THE NEXT 15 TO 20 MINUTES. AS A RESULT...THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4498 8762 4495 8780 4493 8783 4487 8782
4483 8788 4511 8819 4516 8817 4539 8767
4536 8764 4528 8770 4518 8773 4512 8765
4510 8760
TIME...MOT...LOC 1314Z 272DEG 11KT 4503 8782
$$
SKOWRONSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:55 AM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, May 11, 4:55 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 455 AM CDT WED MAY 11 2011 .SHORT TERM...TONIGHT THROUGH FRIDAY...PCPN TRENDS CONTINUE TO BE MAIN FOCUS OF FORECAST. AREA OF STRONG ELEVATED THUNDERSTORMS CONTINUES TO MOVE EAST THROUGH NORTHERN WI AND U.P. EARLY THIS MORNING. MANY HAIL REPORTS TO 1 INCH RECEIVED. EXPECT AREA TO WEAKEN IN NEXT HOUR OR SO AS LLVL JET WEAKENS AND SHORT WAVE EXITS. . HAVE BACKED OFF ON POPS FOR THIS MORNING AS EXPECT A LULL IN ACTIVITY BEFORE SHORT WAVE OVER SOUTHERN IA LIFTS NORTH INTO THE STATE THIS AFTERNOON. THIS FEATURE SHOULD TRIGGER NMRS SHOWERS AND THUNDERSTORMS DURING THE LATER AFTERNOON...STARTING IN CENTRAL WI...IN VCNTY OF WARM FRONT. WIND SHEAR IS EXPECTED TO BE ON THE WEAK SIDE...A WEAKENING CAP AND INCREASED INSTABILITY SUPPORTS THE POTENTIAL FOR ISOLD SEVERE TSTMS WITH LARGE HAIL AND HEAVY RAINFALL. GIVEN LACK OF LOW CLOUDS WITH PARTLY SUNNY SKIES AND MIXING THROUGH 925-900 MB SHOULD YIELD HIGH TEMPS IN THE 70S TO AROUND 80 RANGE...WARMEST IN CNTRL WI. SFC BOUNDARY TO RESIDE OVER AREA THU...CONTINUING THREAT FOR SHOWERS AND THUNDERSTORMS...FINALLY SHIFTING SOUTH OF THE STATE BY FRI. WITH COMPLEX UPPER SYSTEM REMAINING OVER UPPER MIDWEST WILL CONTINUE WITH CHANCE POPS THROUGH FRI. REMOVED THREAT OF THUNDER THU NIGHT AS INSTABILITY SHIFTS SOUTH WITH BOUNDARY. && .AVIATION...VFR CONDITIONS EXPECTED THROUGH MUCH OF MORNING...EXCEPT OVER THE FAR NORTH WITH ONGOING TSTM ACTIVITY. THUNDERSTORM ACTIVITY WILL INCREASE FROM SOUTHWEST TO NORTHEAST OVER THE AREA THIS AFTERNOON AHEAD OF AN UPPER LEVEL DISTURBANCE. && .MARINE...HIGHER DEW POINTS ARE EXPECTED OVER THE AREA LATER TODAY AND CONTINUE THROUGH THU...RESULTING IN BETTER POTENTIAL FOR MARINE FOG. THE MARINE FOG MAY BECOME DENSE IN SOME AREAS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/ECKBERG
Hazardous weather outlook, May 11, 5:50 AM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 550 AM CDT WED MAY 11 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 550 AM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...BUT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE AND MAY PRODUCE LARGE HAIL...DAMAGING WINDS AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL AFFECT THE AREA ON THURSDAY...THOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY AND TONIGHT...BUT SPOTTERS ARE STILL URGED TO RELAY ANY REPORTS OF HAIL...HIGH WINDS OR HEAVY RAIN. LMZ521-522-541>543-121100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 550 AM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED THROUGH THE TONIGHT...A FEW MAY BE STRONG AND PRODUCE SMALL HAIL AND GUSTY WINDS. MARINE FOG IS EXPECTED TO DEVELOP THIS AFTERNOON...AND MAY BECOME DENSE IN SOME AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. MARINE FOG IS EXPECTED AT TIMES THURSDAY. THE FOG MAY BE DENSE AT TIMES...AND CAUSE NAVIGATION PROBLEMS FOR BOATERS.
In the hours before
Local storm report, May 11, 2:02 AM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
202 AM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HAIL PRESQUE ISLE 46.25N 89.73W
05/11/2011 M0.50 INCH VILAS WI TRAINED SPOTTER
&&
ECKBERGLocal storm report, May 11, 2:23 AM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
223 AM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM HAIL LAC DU FLAMBEAU 45.96N 89.88W
05/11/2011 M0.50 INCH VILAS WI LAW ENFORCEMENT
&&
ECKBERGLocal storm report, May 11, 3:08 AM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
308 AM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM HAIL ST GERMAIN 45.91N 89.48W
05/11/2011 E0.50 INCH VILAS WI TRAINED SPOTTER
MOD TO HEAVY RAIN, NO WIND
0305 AM HAIL RHINELANDER 45.63N 89.41W
05/11/2011 M1.00 INCH ONEIDA WI BROADCAST MEDIA
0305 AM HAIL RHINELANDER 45.63N 89.41W
05/11/2011 M1.00 INCH ONEIDA WI LAW ENFORCEMENT
&&
TERIELocal storm report, May 11, 3:29 AM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
329 AM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 AM HAIL SUGAR CAMP 45.78N 89.30W
05/11/2011 E1.00 INCH ONEIDA WI LAW ENFORCEMENT
1/2 TO 1 INCH HAIL
&&
TERIELocal storm report, May 11, 6:39 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
639 AM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 AM HAIL HIGH FALLS RESERVOIR 45.29N 88.20W
05/11/2011 M0.50 INCH MARINETTE WI CO-OP OBSERVER
DIME SIZE HAIL...SLIGHTLY LARGER THAN 1/2 INCH.
0638 AM HAIL WAUSAUKEE 45.36N 87.94W
05/11/2011 M0.25 INCH MARINETTE WI LAW ENFORCEMENT
&&
BERSCHLocal storm report, May 11, 7:02 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
702 AM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HAIL POUND 45.09N 88.03W
05/11/2011 M1.00 INCH MARINETTE WI LAW ENFORCEMENT
&&
BERSCHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:43 AM CDT | Severe Thunderstorm Warning | GRB | Vilas | 47 min |
| May 11, 2:10 AM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 50 min |
| May 11, 3:05 AM CDT | Severe Thunderstorm Warning | GRB | Oneida | 40 min |
| May 11, 3:40 AM CDT | Severe Thunderstorm Warning | GRB | Forest | 50 min |
| May 11, 4:47 AM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Oconto | 43 min |
| May 11, 5:38 AM CDT | Severe Thunderstorm Warning | GRB | Marinette | 37 min |
| May 11, 6:16 AM CDT | Severe Thunderstorm Warning | GRB | Marinette | 44 min |
| May 11, 6:56 AM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 37 min |
| May 11, 7:32 AM CDT | Special Marine Warning | GRB | 88 min | |
| May 11, 8:56 AM CDT | Special Marine Warning | GRB | 94 min | |
| May 11, 9:05 AM CDT | Severe Thunderstorm Warning | GRB | Door | 43 min |
| May 11, 9:44 AM CDT | Areal Flood Advisory | GRB | Oconto | 106 min |
| May 11, 10:27 AM CDT | Severe Thunderstorm Warning | GRB | Oconto | 48 min |
| May 11, 10:31 AM CDT | Special Marine Warning | GRB | 60 min | |
| May 11, 11:28 AM CDT | Areal Flood Advisory | GRB | Oconto | 2 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.